MAUDE Adverse Event Report: RENOVIS SURGICAL TECHNOLOGIES, INC. S100; STRAIGHT ROD 5.5MM DIAMETER 480MM LENGTH TI6AL4V

RENOVIS SURGICAL TECHNOLOGIES, INC. S100; STRAIGHT ROD 5.5MM DIAMETER 480MM LENGTH TI6AL4V
Model Number S100
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994)
Date of Event 03/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information was received in writing.The complaint was concerning the ti alloy dia 5.5mm rod, l480 mm rod for the s100 pedicle screw system, renovis part# 1101-053-480, lot# 1476-11.Per the received documentation the surgery took place (b)(6) 2014, one rod was fractured by (b)(6) 2015, and both rods were fractured by (b)(6) 2015.Dr.(b)(6) performed revision surgery on (b)(6) 2015.Per a phone conversation with the sales rep (ac) on (b)(6) 2017, the pedicle screws utilized in the original procedure were not manufactured by renovis surgical technologies.The renovis s100 ifu# 4101-001 states the following in the general conditions of use section: the s 100 pedicle screw system should not be used in conjunction with components from a different source, a different manufacturer, or made of a different material.The fractured rods have not been returned to renovis.Without x-ray images and/or the explanted rods, the cause of the failed rods cannot be determined.
 
Event or Problem Description
On (b)(6) 2017 renovis surgical technologies customer service (kj) was notified of a complaint that 2 titanium rods used in a spinal fusion surgery had fractured and revision surgery had been performed to replace the fractured rods.

Brand Name
S100
Common Device Name
STRAIGHT ROD 5.5MM DIAMETER 480MM LENGTH TI6AL4V
Manufacturer (Section D)
RENOVIS SURGICAL TECHNOLOGIES, INC.
1901 w. lugonia ave.
suite 340
redlands CA 92374
MDR Report Key6486976
Report Number3007932279-2017-00002
Device Sequence Number13775337
Product Code KWP
UDI-Device Identifier00841523106974
UDI-Public00841523106974
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K101682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberS100
Device Catalogue Number1101-053-480
Device Lot Number1476-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;